Dear blessijr, Internal tremor is a fairly common observation in people with PD. Some notice it more when they are anxious or as their medications are wearing off. If it is highly distressing, talk with your doctor about adjusting your PD medications, or perhaps taking a mild medication for anxiety (lorazepam or clonazepam are sometimes used for this)View Thread
Dear Milmanda Thank you for your note. While I do not think there is anything wrong with starting Azilect for early PD, I do think that Sinemet plus has made a difference in you Mother's mobility. On the moderate dosage she is taking, I think that her risk of medium or long term side effects are quite small.
Typically, a worsening of tremor is not seen with this medication, but tremor can increase in anxious settings. It may be that your mother is more aware of the symptoms, or she is out in public more since starting sinemet, and this is why she is tremoring more. I would not focus on this symptom, more that her balance is better.
Lastly, eyelid fasciculations are more likely to be from fatigue or caffeine. Make sure she is getting her rest!View Thread
Dear An_249641 PD usually affects one side of the body more than the other. Conditions called parkinsonism, have similar features to PD, but usually affect the both sides of the body equally. If your husband has a resting tremor on the right, it is most likely that he has PD.
I do not think people die from PD, but can die from complications of advancing symptoms of this disease.View Thread
Dear sparky1109 In late 2012 we completed an NIH sponsored workshop on this and related topics. We anticipate publishing a series of articles focusing on areas of research and treatment for this condition. It is hoped that this will drive research and funding towards better treatments.View Thread
Hi, newshen I am afraid you are moving out of my area of expertise for this one, but would talk with your husband about strategies for discussion. It may also be good to talk with your own children initially.
I hope some of our readers who understand the challenges of PD and the holidays will pitch in with some strategies and advice.View Thread
Dear An_349572 and minnie1, RBD is seen in about 10% of PD patients, and often these vivid dreams are present prior to the onset of motor symptoms. These symptoms often respond to medications like clonazepam, but a sleep study would be important to make sure the vivid dreaming is from RBD, and not other causes - linked to sleep deprivation, such as Sleep Apnea.View Thread
Dear, mirage_sager, Pramipexole is a common medication used in treating symptoms of PD. There are two formulations. One is a once daily formulation, Sifrol ER, and the other is a formulation that is taken 2-4 x daily.
The recommended dose range for either is 0.75 - 6.0 mg/d. If you are at a dosage below 0.75 mg, you may wish to ask your doctor about whether an increase is needed.View Thread
Dear xxxyyyzzz,,, Rigidity is one of the cardinal characteristic (or main features) of PD. It is the sign we use to assess whether we should increase medication. Using that logic, I treat symptoms of rigidity with medications. However, this symptom does seem to improve with stretching and balance exercises, and many patients report benefit from Tai Chi classes. You may wish to try this or another exercise program - as a New Year's resolution!View Thread
Hi, lovedogs1955, It is hard to focus on other issues, after the words "chest pain." I would suggest that you start with shortness of breath - and that you are worried about whether this is a worsening of your PD symptoms. See if that keeps the doctor standing and talking, rather than running and ordering...View Thread
Dear lovedogs 1955 It is hard to attribute all of these symptoms to PD, but there are times when PD can become suddenly worse. This is usually associated with a change in health (for instance a urinary tract infection or other medical problem), stress/anxiety, or depression. I suspect this was stressful, but the exertion may also have increased your fluid loss. This would result in a drop in blood pressure, and may explain the chest pain.